Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Healthy Living Healthy Living

UPDATE: Need better hypertension meds

Saw my new doctor today. She lowered my norvasc and hctz. She then added a new pill in low dosage called bystolic. One reason for lowering it was because the dosage was too high in the first place and the side effects were palpitations, fast heart rate, edema, headaches, low potassium and a few others. She said other than me dealing with so many mental issues due to trauma, I am fine as far as my heart is concerned and other things. I have to see a counselor to help me to learn to relax because any little thing sets off a panic attack. I am praying that my next step will be to get off of these meds. I really have to concentrate on eating, exercising and resting, because I've been exerting myself too much.


What type if meds are you on for hypertension/high blood pressure? I'm on Norvasc and HCTZ and the side effects aren't the best. It lowers my potassium levels causing me to have high heart rates.
Posted on CafeMom Mobile
by on Jan. 17, 2013 at 7:47 PM
Replies (11-20):
MusherMaggie
by Member on Jan. 24, 2013 at 4:26 PM
Quoting mami2my3rugratz:


You definitely need meat, especially if you'te blood type O. Have you had a thyroid panel done? Low thyroid can cause some of those symptoms as well.

Margarett RBC Zavodnyteal ribbon

mami2my3rugratz
by Member on Jan. 24, 2013 at 5:46 PM
Yep my blood is type O. I mostly eat fish and chicken. I'm not big on pork or beef.

My thyroid was checked today, but I'm waiting on that. All of my test were normal even from what she reviewed from the reports at my visit at the ER last week. They also did another EKG and all was well.

Her main concern is that I get my mental state under control to bring my stress level down so I won't keep having high heart rates. So hopefully I will soon get that straight. I'm very sensitive to meds and Zoloft as well as Celexa didn't work for me at all.


Quoting MusherMaggie:

Quoting mami2my3rugratz:


You definitely need meat, especially if you'te blood type O. Have you had a thyroid panel done? Low thyroid can cause some of those symptoms as well.

Posted on CafeMom Mobile
MusherMaggie
by Member on Jan. 25, 2013 at 8:28 PM
I was on Zoloft, but it got too concentrated in my system. I began to act like a giddy teenager, and I wasn't one the first time around! I started taking passionflower herb, which calms but does not sedate, helps you focus, helps you think clearly. You can vary the amount according to the level of stress or anxiety you're facing at any given time. I have been taking it for almost four years now, and have not noticed any side effects or interaction with anything else I have to take.

Margarett RBC Zavodnyteal ribbon

mami2my3rugratz
by Member on Jan. 26, 2013 at 5:12 AM
Well my thyroid panel came back fine. I started taking the bystolic yesterday and I felt absolutely great. My pressure is better and my heart rate. Haven't felt so great in so long. Not one panic attack because it does something to the adrenaline. No heart palpitations and heart rate went from 100-160 to 70. I read a lot if reviews from people who didn't do well on it. My main thing is to stay on it until I can get myself straight with diet and exercise and get totally off meds.

I've heard of Passion flower. I'm gonna do more research on that.


Quoting MusherMaggie:

I was on Zoloft, but it got too concentrated in my system. I began to act like a giddy teenager, and I wasn't one the first time around! I started taking passionflower herb, which calms but does not sedate, helps you focus, helps you think clearly. You can vary the amount according to the level of stress or anxiety you're facing at any given time. I have been taking it for almost four years now, and have not noticed any side effects or interaction with anything else I have to take.

Posted on CafeMom Mobile
shadenn766
by on Jan. 26, 2013 at 3:32 PM
1 mom liked this

 hope that you feel better soon

emilyrosenj
by on Jan. 27, 2013 at 10:18 PM
That's good, its been working for me. Next time I go I should be able to come off! Yaay!

Quoting mami2my3rugratz:

I started off with that but ended up with Norvasc too. I'm praying that one day I won't have to take anything else. I'm trying to control things now with exercise and diet.




Quoting emilyrosenj:

I just take Hydrochorathiazide and I haven't had any side effects.


Posted on the NEW CafeMom Mobile
mami2my3rugratz
by Member on Jan. 28, 2013 at 4:13 PM
Thank you :-) I'm trying to do the right thing.


Quoting shadenn766:

 hope that you feel better soon


Posted on CafeMom Mobile
mami2my3rugratz
by Member on Jan. 28, 2013 at 4:19 PM
I hope to hear more when you go back as to what your end results are. As for me, I couldn't take anymore of the Bystolic. It made me extremely ill and I'm currently laying around trying to wait for it to leave my system. I'm just very sensitive to meds now. I'm going to exercise and lose about 20 lbs in hopes it will help solve some of my issues. As of right now, I don't have any energy because that medicine took all of that. It worked by lowering my heart rate but I was dizzy, thirsty, extremely tired, nauseous, no energy, no appetite and depressed. This is the pits. :(


Quoting emilyrosenj:

That's good, its been working for me. Next time I go I should be able to come off! Yaay!



Quoting mami2my3rugratz:

I started off with that but ended up with Norvasc too. I'm praying that one day I won't have to take anything else. I'm trying to control things now with exercise and diet.






Quoting emilyrosenj:

I just take Hydrochorathiazide and I haven't had any side effects.



Posted on CafeMom Mobile
emilyrosenj
by on Jan. 28, 2013 at 4:28 PM

Aw, I hope they can get you figured out soon.  I'm losing weight and exercising, keeping my sodium down and watching my fats and cholesterol.  I've lost a lot of weight and my fitness level has increased significantly so that's why I KNOW she's going to take me off.  In fact she wanted to take me off at Christmas but I was still experiencing edema (swelling of the feet).  I don't go back until June but if I start showing signs of low blood pressure, I'm to come off the meds.

Quoting mami2my3rugratz:

I hope to hear more when you go back as to what your end results are. As for me, I couldn't take anymore of the Bystolic. It made me extremely ill and I'm currently laying around trying to wait for it to leave my system. I'm just very sensitive to meds now. I'm going to exercise and lose about 20 lbs in hopes it will help solve some of my issues. As of right now, I don't have any energy because that medicine took all of that. It worked by lowering my heart rate but I was dizzy, thirsty, extremely tired, nauseous, no energy, no appetite and depressed. This is the pits. :(


Quoting emilyrosenj:

That's good, its been working for me. Next time I go I should be able to come off! Yaay!



Quoting mami2my3rugratz:

I started off with that but ended up with Norvasc too. I'm praying that one day I won't have to take anything else. I'm trying to control things now with exercise and diet.






Quoting emilyrosenj:

I just take Hydrochorathiazide and I haven't had any side effects.




Margaret


mami2my3rugratz
by Member on Jan. 28, 2013 at 4:35 PM
That's awesome. Are you still swelling?

I just need to get me some energy from somewhere so I can get active. Maybe my four year old DD will give me some because she has a lot she can share. :-) I took my vitamins. I have eaten, and I even made a fruit smoothie. I've prayed and now I'm back in bed.


Quoting emilyrosenj:

Aw, I hope they can get you figured out soon.  I'm losing weight and exercising, keeping my sodium down and watching my fats and cholesterol.  I've lost a lot of weight and my fitness level has increased significantly so that's why I KNOW she's going to take me off.  In fact she wanted to take me off at Christmas but I was still experiencing edema (swelling of the feet).  I don't go back until June but if I start showing signs of low blood pressure, I'm to come off the meds.

Quoting mami2my3rugratz:

I hope to hear more when you go back as to what your end results are. As for me, I couldn't take anymore of the Bystolic. It made me extremely ill and I'm currently laying around trying to wait for it to leave my system. I'm just very sensitive to meds now. I'm going to exercise and lose about 20 lbs in hopes it will help solve some of my issues. As of right now, I don't have any energy because that medicine took all of that. It worked by lowering my heart rate but I was dizzy, thirsty, extremely tired, nauseous, no energy, no appetite and depressed. This is the pits. :(





Quoting emilyrosenj:

That's good, its been working for me. Next time I go I should be able to come off! Yaay!





Quoting mami2my3rugratz:

I started off with that but ended up with Norvasc too. I'm praying that one day I won't have to take anything else. I'm trying to control things now with exercise and diet.









Quoting emilyrosenj:

I just take Hydrochorathiazide and I haven't had any side effects.







Posted on CafeMom Mobile
Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)